MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Radiolucent Lines (4848)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: all poly petella catalog # 00597206532 lot # 64588690 stemmed nonaugmentable tibial component option cr/ps/lps size 4 for cemented use only catalog # 00598603702 lot # j6719090 femoral component option for cemented use only size d right catalog # 00576401452 lot # 63780708 articular surface size cd 14 mm height "use with plate 3 catalog # 00596403014 lot # 64182203 femoral component option for cemented use only size d left catalog # 00576401451 lot # 64432388 all poly petella standard cemented size 29 mm diameter 8.0 mm thickness catalog # 00597206529 lot # 64002722 articular surface size cd 12 mm height "use with plate 3 catalog # 00596403012 lot # 64047852 cemented flx knee w/ins catalog # 98000670100 lot # unk cemented flx knee w/ins catalog # 98000670100 lot # unk customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure four years post implantation due to aseptic loosening of tibial component.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: a1, b4, b5, b7, d2, d10, e1, g1, g2, g3, g6, h1, h2, h6.
 
Event or Problem Description
It was reported patient underwent a revision procedure four years post implantation due to pain, swelling, effusion, limping, radiolucency, and subsidence.During the revision noted synovitis, wear, tibia loose, and osteolysis.The femur, tibia, and articular surface were exchanged without complications.The patella remained implanted.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records and the returned device with signs of wear.Visual evaluation of the returned device shows signs of wear.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates that on (b)(6) 2024 revision operative report, diagnosis: failed l tka ¿ aseptic (recalled tibial component), progressive pain and swelling, x-ray: loose tibia and femur, infection workup: negative, general + block, ebl 200ml, previous incision utilized, normal looking joint fluid, large amount of synovitis consistent with polyethylene micro debris, tibia found loose, and wobbling, especially at the bone-cement interface, noted dark grayish mini streaks on the surface, and joint fluid coming up between the tibia and bone fixation, tibia removed with the cement mantle intact, femur not grossly loose with osteolysis around component, excised without damage to underlying femur, patella normal, remained implanted, poly removed with no visible signs of abnormality, rom: stable throughout, leg lengths equal, no complications.On (b)(6) 2024 pathology report: gross identification of excised components, polyethylene: no acute inflammation present, bone and tissue: no significant acute inflammatory infiltrate identified).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19520158
Report Number0001822565-2024-01965
Device Sequence Number17748667
Product Code JWH
UDI-Device Identifier00889024218840
UDI-Public(01)00889024218840(17)260331(10)63321926
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberN/A
Device Catalogue Number00598603702
Device Lot Number63321926
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/10/2024
11/20/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/03/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight61 KG